Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Reformed user of opiates. On medicines. Tested positive for opiates. False positive caused by medicines?

My daughter is a reformed user of opiates. She went into a rehab and is now at a sober living environment.. She is on naltrexone 50mg, mirtazapine 45mg, baclofen 20mg, and synthroid 50 mcg. she is also OTC meds like Centrum, iron and stacker 3 w/o effedra. Today she went to donate blood and tested positive for opiates. Is it possible that any of the aforementioned meds could give a false positive?
Asked On : Tue, 26 Feb 2013
Answers:  1 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response

Hello and welcome to Healthcare Magic. Thanks for your query.

Usually, drug screens are specific for specific drugs and the chances of false positives are very minimal. None of of the prescription or OTC medication which she is taking is known to cause a false positive test for opiates.

So, it is unlikely that the positive drug test is due to any of these medication. I would suggest that she has a review / re-evaluation with her treating psychiatrist to check for the possibility of a relapse of her drug use.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Thu, 28 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor